MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, BIO- COMPOSITE PUSHLOCK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTURE ANCHOR, BIO- COMPOSITE PUSHLOCK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SUTURE ANCHOR, BIO- COMPOSITE PUSHLOCK
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a slap repair procedure, a total of six ar-1926bc suture anchor bio-composite pushlocks (lot: 10316272 / qty.3 and lot: 10322845 / qty.3) malfunctioned.The bone tunnel was drilled using ar-1912 (drill for 3.5mm pushlock) and ar-1909r (offset guide for 3.5mm pushlock).The drill was cycled 4-5 times each time, and the anchor was inserted at the same angle of drilling.Five out of the six ar-1926bc broke upon insertion.While the anchors were being inserted, the leading edge of the pushlocks began to split in half and exit out of the bone tunnel leaving only half of the anchor in the bone tunnel for fixation.The portion of the anchor that curled out of the bone tunnel was retrieved with graspers and disposed of.The remaining portions of the five anchors that stayed in the bone tunnel were secured, and left implanted.The sixth ar-1926bc (lot: 10316272) split before being impacted with the mallet, upon the anchor becoming flush with the bone.This anchor was fully removed, and will be returning for evaluation (see attached image of device).The bone quality was normal, and was not abnormally hard or soft.It was reported that a second surgery is not needed.Additional information received on 11/14/2019: the rep reported the original report of total of six ar-1926bc suture anchor bio-composite pushlocks (lot: 10316272 / qty.3 and lot: 10322845 / qty.3) malfunctioning actually occurred in two separate procedures on two different patients.Three ar-1926bc (lot: 10316272) malfunctioned in one procedure, and three ar-1926bc (lot: 10322845) malfunctioned in the second procedure.Case 33266-1 has been created to record the second procedure.Both procedures were slap repairs that took place on the same day, and were performed by the same surgeon.The rep reported there was no additional or unplanned incisions/portals made.The implants were being placed into the glenoid rim for slap repair.The rep reported during each procedure once the anchor was fully seated, the pushlock handle was twisted and removed, the anchor portion that exited the bone tunnel was retrieved from the patient and disposed of and the fiberwire suture was cut flush with the anchor, leaving a portion of the anchor in the tunnel for fixation.There were no implants placed over the portions of the broken implants in the tunnels.Case 32520-1: ar-1926bc (lot: 10316272 / qty.3).Case 33266-1: ar-1926bc (lot: 10322845 / qty.3).This medwatch report (1220246-2019-01425) is for case (b)(4).Case (b)(4) will be reported under a separate medwatch report.

Brand Name
SUTURE ANCHOR, BIO- COMPOSITE PUSHLOCK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9353290
Report Number1220246-2019-01425
Device Sequence Number14005194
Product Code MAI
UDI-Device Identifier00888867023239
UDI-Public00888867023239
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberSUTURE ANCHOR, BIO- COMPOSITE PUSHLOCK
Device Catalogue NumberAR-1926BC
Device Lot Number10316272
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2019
Initial Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;